Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

No periods, stopped Nor QD birth control pills, negative pregnancy tests. Causes for delay ?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 2011
Answered : 5093 Questions
Question
HI I am 33 years old, 5'6 and my weight 165 appromately. I have stop taking my Nor QD birth control pill for 3 months ago, and haven't had my period yet. I have taken 3 pregnancy test and all has been negative. Is it normal for this to happen?
Posted Sat, 14 Apr 2012 in Women's Health
 
 
Answered by Dr. Aashish Raghu 21 minutes later
Hi

Thanks for the query.

How were your periods before you took this drug ?

Do you have any recent weight gain ?

Any hair growth over face, chin ?

Any abdominal distention ?

It is possible that this medicine which is a progesterone hormone has caused thinning of the layer in the uterus which will become period bleeding. It is known to cause lack of bleeding for a long time. Usually in such cases, after stopping this drug there would be periods of irregular bleeding and then the regular period would start.

If it has not yet happened, you could be having possible hormone imbalance. Especially if you have put on weight, any hair growth over face, chin, abdominal distention you could be having possible Polycystic Ovarian Syndrome (PCOS).

The other possibility is less oestrogen in your body and you may need a trial of oestrogen hormone by your Doctor to help thicken the layer in the uterus to enhance chance of bleeding.

Since this medicine has caused problem with blood, it is known to increase bad cholesterol in the body so do get the lipid profile done for yourself to make sure you are not having more bad cholesterol.

It would be best if you consult your Doctor at this stage to rule out possible hormone imbalance and get the appropriate therapy after thorough evaluation including possible ultrasound scan to see the status of the inner lining if the uterus as well.

Avoid spicy, fatty, oily, junk food. Eat plenty of fresh fruits an XXXXXXX leafy vegetables to remove bad cholesterol. Drink plenty of water. Do daily brisk walking for 40 minutes a day as well to keep fit and reduce excess weight.

I hope I have answered your query. I will be available to answer your follow up queries.

Regards,



Above answer was peer-reviewed by
 
Follow-up: No periods, stopped Nor QD birth control pills, negative pregnancy tests. Causes for delay ? 39 minutes later
I had no problem with my periods until the doctor change my birth control pills to that Nor qd. I haven't gain a lot weight but I dont exercise I should either and I got a office job where I sit down most of the day.
Follow-up: No periods, stopped Nor QD birth control pills, negative pregnancy tests. Causes for delay ? 7 minutes later
When I was taking the Nor QD birth control pills my periods was irregular which was most of the time no periods but sometimes A lil spotting when I begin this pill. But can I still be able to have another child if I want to?
 
 
Answered by Dr. Aashish Raghu 4 minutes later
Hi

Since your periods are not present at this time, you need to get your periods started like before.

3 months is a long time and your periods should have started. Now your Doctor will need to rule out possible hormone changes and get a few tests done as well.

If the cause is hormone disorder, then a combined pill usually works in bringing back balance in the hormones. Once your cycles regularise you can try for a pregnancy.

You may exercise in the morning before going to work by just brisk walking for 40 minutes which will also help you be energetic through the day.

Wishing you good health.
Above answer was peer-reviewed by
 
Follow-up: No periods, stopped Nor QD birth control pills, negative pregnancy tests. Causes for delay ? 1 hour later
If it was something eles wouldn't I be in a lot pain and everything. But at this time you dont think I am pregant anyway reguardless that I have been getting negative results. Should I get a blood pregnancy test?
 
 
Answered by Dr. Aashish Raghu 7 hours later
Hi,
Thanks for the follow up.

Since you have done multiple urine pregnancy tests and they all came out negative, there is less chance you might be pregnant especially since you were using the contraceptive.

Rather it goes more in favour of a hormone disorder.

Certain hormone disorders like PCOD(polycystic ovarian disease) can present with lack of periods, increased tiredness, gain in weight etc.

Do get evaluated to rule this out as well.

Wishing you good health.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor